Cholesterol medications, fish oil and side effects

by Vicki Taylor
(Waynesboro, VA)

hx: obesity, type II diabetes, htn, tachycardia, hypothyroidism, elevated cholesterol & triglycerides, recent diagnosis of sleep apnea and pulmonary hypertension, gerd and IBS.


Initially after several weeks of taking cholesterol lowering meds and fish oil I presented to the hospital in January with extreme SOB, vertigo, Nausea, vomiting, blurred vision, high blood sugars, low BP, low HR, no urine output, low O2 saturation, extremely low body temp, increased white blood cells, acute renal and liver failure and metabolic acidosis. I also had been put on Biaxcin as I had punctured my ear drum. At that time no one had any idea what had happened.

After being treated and most of my medications put on hold I was released. Once my kidneys and liver function was back to normal I was started back on my meds again I presented to the hospital with the same symptoms except I wasn't in liver failure.

Then again less than a month later and this time I was put on a ventilator for a day and a half. My meds had been reduced as much as they could presently taking: synthroid, glipizide, low dose asa, multi vit, celexa, cardizem, bystolic and trazadone. My triglycerides were again elevated and I was again started prescription fish oil...again I began having the symptoms and took myself off.

I have looked up fish oil and cholesterol lowering meds and while it seems to be rare (according to both my doctor and online info) I am wondering if it could be the fish oil and cholesterol meds.

What do you think?

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Cholesterol medications.